Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 46, NWS Albuquerque, NM

May 26, 200612 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 26, 2006, 3:20 PM MDT for 12 counties in New Mexico. It took effect at May 27, 2006, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 3:20 PM MDT (21:20 UTC)
In effect from
May 27, 2006, 1:00 PM MDT
Expired
May 27, 2006, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4784 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 262120
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING THROUGH 8 PM THIS EVENING FOR PORTIONS OF THE
NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING FROM 1 TO 8 PM SATURDAY AFTERNOON TO EARLY
EVENING FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

.THE GUSTY WINDS THIS AFTERNOON WILL BEGIN TO ABATE AROUND SUNSET
THUS ENDING CRITICAL CONDITIONS ACROSS PORTIONS OF THE NORTHEAST
EARLY THIS EVENING. BREEZY TO WINDY CONDITIONS WILL AFFECT
NORTHERN AND CENTRAL NEW MEXICO DURING THE WEEKEND. STRONG WINDS
WILL ALSO COMBINE WITH CRITICALLY LOW HUMIDITIES. THUS WATCHES AND
WARNING HAVE BEEN ISSUED ACCORDINGLY. THE STRONGEST WINDS ON
SATURDAY WILL BE FOUND ALONG THE ARIZONA BORDER AS WELL AS ACROSS
THE HIGH PLAINS TO THE LEE OF THE CENTRAL MOUNTAINS. THE WINDS
ALOFT WILL CONTINUE TO STRENGTHEN ON SUNDAY WITH GUST POTENTIAL UP
TO 40 MPH PRETTY MUCH AREAWIDE. 

NMZ103-104-270200-
/O.UPG.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
/O.CON.KABQ.FW.W.0045.000000T0000Z-060527T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SATURDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 


RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNINGS AND FIRE WEATHER WATCH.


$$

NMZ101-105-107-108-270200-
/O.UPG.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.



$$

NMZ102-106-109-270200-
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

50
4 follow-up statements
000 
WWUS85 KABQ 270202
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING SATURDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

.BREEZY TO WINDY CONDITIONS WILL AFFECT NORTHERN AND CENTRAL NEW
MEXICO DURING THE WEEKEND. STRONG WINDS WILL ALSO COMBINE WITH
CRITICALLY LOW HUMIDITIES. THUS WATCHES AND WARNING HAVE BEEN
ISSUED ACCORDINGLY. THE STRONGEST WINDS ON SATURDAY WILL BE FOUND
ALONG THE ARIZONA BORDER AS WELL AS ACROSS THE HIGH PLAINS TO THE
LEE OF THE CENTRAL MOUNTAINS. THE WINDS ALOFT WILL CONTINUE TO
STRENGTHEN ON SUNDAY WITH GUST POTENTIAL UP TO 40 MPH MOST AREAS.

NMZ103-104-271415-
/O.EXP.KABQ.FW.W.0045.000000T0000Z-060527T0200Z/
/O.CON.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.CON.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-105>109-271415-
/O.CON.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.CON.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$
000 
WWUS85 KABQ 271309
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
709 AM MDT SAT MAY 27 2006

...RED FLAG WARNING SATURDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

.BREEZY TO WINDY CONDITIONS WILL AFFECT NORTHERN AND CENTRAL NEW
MEXICO DURING THE WEEKEND. STRONG WINDS WILL ALSO COMBINE WITH
CRITICALLY LOW HUMIDITIES. THUS WATCHES AND WARNING HAVE BEEN
ISSUED ACCORDINGLY. THE STRONGEST WINDS TODAY WILL BE FOUND ALONG
THE ARIZONA BORDER AS WELL AS ACROSS THE HIGH PLAINS TO THE LEE
OF THE CENTRAL MOUNTAINS. THE WINDS ALOFT WILL CONTINUE TO
STRENGTHEN ON SUNDAY WITH GUST POTENTIAL UP TO 40 MPH MOST AREAS.

NMZ101>109-272130-
/O.CON.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.CON.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
709 AM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

16
000 
WWUS85 KABQ 272126
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT LATE THIS AFTERNOON AND
EARLY EVENING FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG
WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY THROUGH 800 PM
SUNDAY EVENING FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG
WINDS AND LOW HUMIDITIES...

.BREEZY TO WINDY CONDITIONS WILL CONTINUE TO AFFECT NORTHERN AND
CENTRAL NEW MEXICO LATE THIS AFTERNOON AND EARLY EVENING. STRONG
WINDS WILL COMBINE WITH CRITICALLY LOW HUMIDITIES. WINDS AND LOW
RELATIVE HUMIDITIES WILL EXCEED CRITICAL THRESHOLDS AGAIN SUNDAY
AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO RANGE FROM 25
TO 35 MPH WITH GUSTS UP TO 50 MPH FOR A GOOD PORTION OF NORTHERN
AND CENTRAL NEW MEXICO.

NMZ101>109-280200-
/O.UPG.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
/O.NEW.KABQ.FW.W.0047.060528T1800Z-060529T0200Z/
/O.CON.KABQ.FW.W.0046.000000T0000Z-060528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
326 PM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY FOR ALL
OF NORTHERN AND CENTRAL NEW MEXICO. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER/KJ
000 
WWUS85 KABQ 280224
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
824 PM MDT SAT MAY 27 2006

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY THROUGH 800 PM
SUNDAY EVENING FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG
WINDS AND LOW HUMIDITIES...

.STRONG WINDS WILL COMBINE WITH CRITICALLY LOW RELATIVE
HUMIDITIES AND WILL EXCEED CRITICAL THRESHOLDS SUNDAY AFTERNOON
AND EARLY EVENING. WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH FOR A GOOD PORTION OF NORTHERN AND CENTRAL
NEW MEXICO.

NMZ101>109-281400-
/O.EXP.KABQ.FW.W.0046.000000T0000Z-060528T0200Z/
/O.CON.KABQ.FW.W.0047.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
824 PM MDT SAT MAY 27 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
SUNDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 3:00 PM MDT, 20 minutes earlier.

Area forecast discussion, May 26, 3:00 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI MAY 26 2006

...WINDY AND DRY CONDITIONS EXPECTED DURING THE HOLIDAY WEEKEND...

.DISCUSSION...
MAIN FORECAST ISSUES THRU THE UPCOMING HOLIDAY WEEKEND INCLUDE FIRE
WEATHER HIGHLIGHTS. UPPER LEVEL SW FLOW PERSISTS ACROSS THE LAND OF
ENCHANTMENT WITH A FEW DISTURBANCES EMBEDDED WITHIN PATTERN. SADLY
ENOUGH...NOT MUCH MOISTURE FOR THESE WAVES TO INTERACT WITH. CU HAS
ALREADY DEVELOPED ALONG THE ERN SLOPES OF THE CENTRAL MTS WITHIN AN
AREA OF 9.5C/KM 700-500MB LAPSE RATES. ACTIVITY IS VERY HIGH BASED
AND COULD PRODUCE A FEW SPRINKLES AND GUSTY WINDS AT BEST. THE BEST
REGION FOR THIS ACTIVITY SHOULD OCCUR OVER THE SE PLAINS WHERE DEW
POINTS ARE THE HIGHEST...EAST OF THE SFC DRYLINE. PER KFDX RADAR...
IT APPEARS THIS BOUNDARY IS LOCATED OVER KCVS WITH CU FIRING WITHIN
THE VICINITY. WINDS SHOULD DECOUPLE THIS EVENING WITH SKC EXPECTED.
LOW TEMPS WILL BE 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. THE ONLY
SIGNIFICANT CHANGE TO THE MIN-T GRID WAS TO ADJUST FOR A MID-SLOPE
INVERSION...GENERALLY BETWEEN 6500-8000 FEET. HAVE RAISED LOW TEMPS
FOR THESE FAVORED LOCALES BASED ON RAWS SITES THIS MORNING. RFW SET
TO EXPIRE FOR THE NE CORNER OF THE STATE AT 02Z. POOR RH RECOVERIES
ARE ANTICIPATED TONIGHT...EXCLUDING THE FAR SE PLAINS WHERE DRYLINE
SHOULD RETREAT.

SIMILAR PATTERN EXPECTED FOR SAT...HOWEVER UPPER GRADIENT WILL TEND
TO TIGHTEN ACROSS THE WRN ZONES AS WEAKENING UPPER LOW INVADES THE
PACIFIC NW. EXPECT BREEZY TO WINDY CONDITIONS ACROSS THE NE PLAINS
IN ASSOCIATION WITH LEE-SIDE TROUGH AND BREEZY CONDITIONS MIXING TO
THE SFC ACROSS THE WRN ZONES. SLIGHT COOLING EXPECTED ALOFT FOR SAT
WHICH SHOULD TRANSLATE TO THE SURFACE. ABUNDANT SUNSHINE PROGGED...
HOWEVER CONCERNED THAT FOUS MAY BE TOO COOL FOR HIGHS. WILL GO WITH
THE WARMER MET NUMBERS FOR MOST LOCALES. WITH STRONG WINDS COUPLED
WITH CRASHING RH VALUES BELOW TEN PERCENT...HAVE UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR TOMORROW AFTERNOON INTO THE
EARLY EVENING HRS WHICH INCLUDES ALL FIRE WEATHER ZONES. MID-SLOPE
LOWS MAY BE LOWER COMPARED TO PREVIOUS NIGHTS AS 700MB TEMPS COOL...
BUT COULD BE COUNTERACTED BY INCREASING FLOW ALOFT.

APPEARS SUN WILL BE THE WORST FIRE WX DAY WITH RESPECT TO CRITICAL
CONDITIONS AS WINDS INCREASE ONCE AGAIN. EXPECT A 55KT 500MB JET TO
INVADE THE NW CWFA...ALLOWING FOR WINDY CONDITIONS FOR THE NRN HALF
OF NM. HIGH CLOUDS MAY DEVELOP IN ADVANCE OF BAROCLINIC BOUNDARY...
MAINLY AFFECTING THE WRN/NRN ZONES. COOLER MAX TEMPS ANTICIPATED ON
SUNDAY COMPLIMENTS OF THE COOLING ALOFT WITH CONTINUED HOT READINGS
ACROSS THE ERN PLAINS. ALTHOUGH RH VALUES WILL RECOVER SLIGHTLY FOR
SUNDAY IN THE WEST DUE TO THE COOLER TEMPS AND SLIGHTLY HIGHER DEW
POINTS...VALUES WILL REMAIN BELOW CRITICAL THRESHOLDS. HAVE DECIDED
TO HOIST A FIRE WEATHER WATCH FOR ALL FIRE WX ZONES FOR THIS PERIOD.

LESS WIND EXPECTED FOR MONDAY...HOWEVER BREEZY TO WINDY CONDITIONS
ARE PROGGED FOR AREAS EAST OF THE CENTRAL MTN CHAIN. SFC FRONT WILL
SWING THROUGH THE STATE MON/MON NIGHT WITH A REINFORCING BACK DOOR
SURGE TUES NIGHT. SFC MOISTURE MAY INCREASE IN THE WAKE OF FRONT...
WORKING TOWARD THE CONTINENTAL DIVIDE. GFS SUGGESTS UPR HIGH SHOULD
DOMINATE THE STATE MID TO LATE WORK WEEK. DAYTIME HEATING MAY ALLOW
FOR INTERACTION WITH AFOREMENTIONED MOISTURE TO PRODUCE ISOLD -SHRA
AND/OR STORMS. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  88  52  79 /   0   0   0   5
GALLUP..........................  43  81  42  74 /   0   0   0   5
GRANTS..........................  43  84  43  80 /   0   0   0   5
GLENWOOD........................  49  87  48  84 /   0   0   0   0
CHAMA...........................  37  75  35  73 /   0   0   0   5
LOS ALAMOS......................  57  79  51  75 /   0   0   0   0
RED RIVER.......................  38  70  37  67 /   5   0   0   0
TAOS............................  46  82  44  77 /   0   0   0   0
SANTA FE........................  50  83  48  80 /   0   0   0   0
SANTA FE AIRPORT................  49  86  47  82 /   0   0   0   0
ESPANOLA........................  46  88  44  85 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  88  57  86 /   0   0   0   0
ALBUQUERQUE VALLEY..............  55  89  54  87 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  54  87  54  85 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  56  90  55  87 /   0   0   0   0
SOCORRO.........................  53  88  54  89 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  48  81  48  77 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  83  48  81 /   0   0   0   0
CARRIZOZO.......................  55  87  54  86 /   0   0   0   0
RUIDOSO.........................  51  77  52  77 /   0   0   0   0
RATON...........................  48  88  44  84 /   5   5   5   5
LAS VEGAS.......................  48  83  48  81 /   0   0   0   0
ROY.............................  57  85  54  85 /   5   0   5   5
CLAYTON.........................  59  90  56  90 /   5   5   5   5
SANTA ROSA......................  57  92  55  89 /   5   0   0   0
TUCUMCARI.......................  62  94  60  94 /   5   5   5   5
FORT SUMNER.....................  61  92  60  92 /   5   5   5   5
CLOVIS..........................  62  94  59  93 /   5   5   5   5
PORTALES........................  62  95  59  94 /   5   5   5   5
ROSWELL.........................  63  97  60  96 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ103-NMZ104.

RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR NMZ101-NMZ102-
NMZ103-NMZ104-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NMZ101-NMZ102-NMZ103-NMZ104-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109.

&&

46
Hazardous weather outlook, May 26, 5:28 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 AM MDT FRI MAY 26 2006

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
528 AM MDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT DURING THE AFTERNOON AND EARLY
EVENING OVER THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS FOR
STRONG WINDS AND LOW HUMIDITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY TO WINDY CONDITIONS WILL DEVELOP AREAWIDE SATURDAY AND
SUNDAY. LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON BOTH
DAYS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA...EXCEPT
FOR THE NORTH CENTRAL MOUNTAINS AND RIO GRANDE VALLEY...ON SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:20 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.